Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 7, 2015, 2:45 PM CDT for Mower County, Minnesota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 2:45 PM CDT (19:45 UTC)
- Expired
- Apr 7, 2015, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mower County, MN
The radar
The La Crosse radar (KARX), 129 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:54 PM CDT | HAIL 0.5 | 2 Nw Waltham, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS53 KARX 071945
SVRARX
MNC099-072015-
/O.NEW.KARX.SV.W.0001.150407T1945Z-150407T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
* UNTIL 315 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BROWNSDALE...OR 7 MILES EAST OF AUSTIN...MOVING NORTHEAST AT 45
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MOWER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
RAMSEY...LANSING...MAYVILLE...DEXTER AND MAPLEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9293 4385 9269 4383 9269 4383 9253
4364 9280 4371 9304
TIME...MOT...LOC 1944Z 221DEG 39KT 4371 9283
HAIL...1.00IN
WIND...<50MPH
$$
SHEA2 follow-up statements
760
WWUS53 KARX 071953
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT TUE APR 7 2015
MNC099-072015-
/O.CON.KARX.SV.W.0001.000000T0000Z-150407T2015Z/
MOWER MN-
253 PM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN MOWER COUNTY...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSDALE...
OR 11 MILES NORTHEAST OF AUSTIN...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...SARGEANT AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL WILL FALL FOR A SHORT PERIOD OF TIME. SOME STONES COULD BE AN
INCH IN DIAMETER.
&&
LAT...LON 4385 9293 4385 9269 4383 9269 4383 9253
4370 9276 4378 9299
TIME...MOT...LOC 1951Z 215DEG 37KT 4378 9279
HAIL...1.00IN
WIND...<50MPH
$$
SHEA528
WWUS53 KARX 072004
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT TUE APR 7 2015
MNC099-072015-
/O.CON.KARX.SV.W.0001.000000T0000Z-150407T2015Z/
MOWER MN-
304 PM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN MOWER COUNTY...
AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF
AUSTIN... MOVING NORTHEAST AT 40 MPH. THIS WAS A NEW STORM THAT NOW
HAS SIGNS OF HAIL.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MOWER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
MAYVILLE...WALTHAM...SARGEANT AND COUNTY ROADS 1 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9293 4385 9269 4383 9269 4380 9274
4373 9285 4378 9299
TIME...MOT...LOC 2003Z 222DEG 34KT 4376 9299
HAIL...1.00IN
WIND...<50MPH
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:30 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 12:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1230 PM CDT TUE APR 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 358 AM CDT TUE APR 7 2015 SHORTWAVE TROUGH PUSHED EAST OF THE AREA INTO MICHIGAN THIS MORNING PER LATEST WATER SATELLITE IMAGERY. IN THE WAKE OF THE MAIN SHORTWAVE TROUGH...RESIDUAL MOISTURE NEAR THE SURFACE BOUNDARY LAYER HAS PRODUCED PATCHY DRIZZLE OR SPRINKLES ALONG AND EAST OF THE MISSISSIPPI RIVER...PER LATEST KARX RADAR. TODAY INTO TONIGHT...NEXT IMPULSE OVER COLORADO WILL QUICKLY MOVE NORTHEAST INTO THE UPPER GREAT LAKES REGION. THE 07.00Z GFS/NAM/ECMWF ARE IN GOOD AGREEMENT IN INCREASING MOISTURE TRANSPORT AND LIFT ACROSS THE FORECAST AREA AFTER 18Z TUESDAY IN ASSOCIATION WITH THE IMPULSE. THE LIFT AND MOISTURE TRANSPORT WILL CONTINUE ACROSS THE FORECAST AREA THIS EVENING. THEN...THE LIFT ASSOCIATED WITH THE IMPULSE MOVES EAST OF THE REGION BY 06Z. THE 07.00Z NAM IS MUCH STRONGER WITH IMPULSE COMPARED TO THE GFS. HENCE...THE NAM PRODUCES HIGHER RAINFALL AMOUNTS AND ELEVATED CAPE OVER THE FORECAST AREA LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. THE NAM SUGGEST 300-1000 J/KG 0-6KM MOST UNSTABLE CAPE AND THE GFS SHOWS 200-500 J/KG 0-6KM MOST UNSTABLE CAPE. IF THE HIGHER MOST UNSTABLE CAPE IS REALIZED...AN ISOLATED SEVERE HAIL CANNOT BE RULED OUT SOUTH OF INTERSTATE 90. FOR NOW...THERE IS A VERY LOW PROBABILITY OF ANY THUNDERSTORMS PRODUCING SEVERE LARGE HAIL OVER THIS AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 358 AM CDT TUE APR 7 2015 FOCUS THEN TURNS TO WEDNESDAY NIGHT INTO THURSDAY NIGHT...THE 07.00Z GFS/NAM/ECMWF SHOW SIGNIFICANT DIFFERENCES IN PLACEMENT/DEVELOPMENT AND TIMING OF UPPER LEVEL LOW/TROUGH/SURFACE FEATURES OVER THE UPPER MIDWEST AND GREAT LAKES REGION. THE 07.00Z GFS IS FARTHER NORTH THAN THE NAM/ECMWF. THE 07.00Z ECMWF IS MORE OF AN OPEN WAVE AND THE GFS/NAM HINT AT CLOSING UPPER LEVEL LOW OVER THE UPPER MIDWEST. THE 07.00Z GFS/NAM/ECMWF INDICATE INCREASING MOISTURE TRANSPORT/FORCING/LIFT INTO THE FORECAST AREA AFTER 18Z WEDNESDAY AND CONTINUE INTO THURSDAY. THE 07.00Z GFS/NAM SHOW MOST UNSTABLE CAPE APPROACHING 2000-2500 J/KG SOUTH OF INTERSTATE 90 AND COMBINED WITH STRONG SHEAR OF 35 TO 45 KNOTS IN 0-3KM LAYER. THERE WILL BE THE POSSIBILITY OF LARGE HAIL OR DAMAGING WIND THREAT ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN THURSDAY. MAIN FORECAST CONCERNS FRIDAY INTO MONDAY ARE PRECIPITATION CHANCES FRIDAY...THEN SUNDAY INTO MONDAY. THE 07.00Z GFS/ECMWF ARE IN AGREEMENT IN BUILDING UPPER LEVEL RIDGE INTO THE UPPER GREAT LAKES REGION SATURDAY AND BREAKING UPPER LEVEL RIDGE DOWN SUNDAY INTO MONDAY. AS THE UPPER LEVEL RIDGE BREAKS DOWN...AN UPPER LEVEL TROUGH DIGS OVER THE NORTHERN ROCKY MOUNTAINS AND SOUTHWESTERLY FLOW ALOFT DEVELOPS OVER THE CENTRAL UNITED STATES. PIECES OF ENERGY EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT WILL TRACK INTO THE UPPER MIDWEST REGION SUNDAY AND MONDAY. THE 07.00Z GFS/ECMWF SHOW TIMING DIFFERENCES WITH THE SHORTWAVE TROUGHS AND AMPLIFICATION OF RIDGE OVER THE EASTERN GREAT LAKES REGION. THE 07.00Z GFS/ECMWF INDICATE INCREASING MOISTURE AND FORCING INTO THE UPPER MIDWEST SUNDAY INTO MONDAY. THIS WILL PROVIDE ANOTHER ROUND OF PRECIPITATION CHANCES ACROSS THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1230 PM CDT TUE APR 7 2015 MVFR/IFR CIGS TO PREVAIL THIS PERIOD AS THE AREA IS CAUGHT IN MOIST EASTERLY FLOW NORTH OF A WARM FRONT AND A LOW PASSING ACROSS NORTHERN MO/IL. INCREASING LIFT/MOISTURE AHEAD OF THE LOW WILL SEND A ROUND OF SHRA/TSRA ACROSS THE TAF SITES...MAINLY LATE THIS AFTERNOON AND THIS EVENING. CONFIDENCE IS NOT THE HIGHEST...BUT ENOUGH LIFT AND SOME WEAK INSTABILITY...DID ADD A TEMPO PERIOD OF TSRA/CB FOR 2-3HRS WHEN THE STRONGER OF THE LIFT WOULD BE PASSING ACROSS THE TAF SITES. MVFR VSBYS IN SHRA/BR LATE THIS AFTERNOON/ EVENING WITH SOME IFR CIGS/VSBYS IN ANY TSRA...ESPECIALLY AT HIGHER TERRAIN SITES LIKE KRST. IFR/LIFR CIGS AND MVFR/IFR VSBYS EXPECTED FROM LATE EVENING INTO EARLY WED MORNING WITH WEAKER GRADIENT WINDS AND BOUNDARY LAYER MOISTENING FROM THE LATE AFTERNOON/EVENING SHRA/TSRA. WEAK RIDGE OF HIGH PRESSURE WITH SOME DRIER LOW LEVEL AIR LOOKS TO NOSE IN FOR LATER WED MORNING/AFTERNOON WITH SOME DISSIPATION OF THE BR AND CIGS RISING TO MVFR/IFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DTJ LONG TERM....DTJ AVIATION.....RRS
Hazardous weather outlook, Apr 7, 11:05 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1105 AM CDT TUE APR 7 2015 IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ032>034-041>044-053- 081100- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 1105 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY NIGHT AND THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-081100- TAYLOR-CLARK- 1105 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ011-029-030-WIZ054-055-061-081100- ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- 1105 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY NIGHT AND THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY. THE MAIN THREATS AT THIS TIME APPEAR TO BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY BE NEEDED THURSDAY AFTERNOON. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/RRS
In the hours before
Special weather statement, Apr 7, 2:18 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 218 PM CDT TUE APR 7 2015 IAZ008-MNZ079-086>088-094-095-072030- MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 218 PM CDT TUE APR 7 2015 ...SHOWERS AND THUNDERSTORMS SPREADING IN... A BAND OF SHOWERS AND THUNDERSTORMS WAS LOCATED JUST WEST OF INTERSTATE 35 AT 215 PM. THIS BAND WAS MOVING EAST AND WILL MOVE INTO PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA...REACHING A ROCHESTER MINNESOTA TO CRESCO IOWA LINE BY 3 PM. FREQUENT LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. ANY STRONGER STORMS MAY PRODUCE SOME HAIL UP TO 1/2 INCH DIAMETER. IF THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THEY PASS. RRS
Local storm report, Apr 7, 2:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL AUSTIN 43.67N 92.97W
04/07/2015 E0.25 INCH MOWER MN LAW ENFORCEMENT
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:15 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 30 min |
| Apr 7, 3:19 PM CDT | Special Weather Statement | ARX | Dodge, Fillmore, Olmsted, Wabasha, Winona | 26 min |
| Apr 7, 3:52 PM CDT | Special Weather Statement | ARX | Houston, Wabasha, Winona | 53 min |
| Apr 7, 4:40 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Winona | 50 min |
| Apr 7, 5:29 PM CDT | Special Weather Statement | ARX | Houston | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.